MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE
Model Number 8225490
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of medical devices: information references the main component of the system.Other relevant device(s) are: product id: 8229708, udi#: (b)(4) and 510k: k112686.No product analysis.The reported products are being shipped from (b)(6) to the us facility.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The site physician (unknown) reported a fiber that was thought to be a nerve was stimulated, but there was no response.No patient impact or injury reported.The procedure was completed using the emg tube and probe.
 
Additional Manufacturer Narrative
Analysis of one opened sample product number 8225490 from lot number [no information], has been completed.Evaluation indicated no damage or anomalies in the construction of the device that would have resulted in the reported event.The tip fit securely in the handle.The stimulating plug / wire to tip showed continuity with a reading of 0.3 ohms.The probe was plugged into a nim system using 1.0 ma stimulating current and 100uv threshold; when stimulating, the system returned 1.02 ma and a waveform / tone over 300uv.There was no evidence of improper manufacturing, no malfunction found and no out of specification condition identified as it relates to the complaint.Analysis of one opened sample product number 8229708 from lot number 0212919339, has been completed.Evaluation indicated no damage or anomalies in the construction of the device that would have resulted in the reported event.Electrically, the resistance of the electrodes from end to end shall be less than 200 ohms and the actual measurements were; red 10 ohms, red [w/white band] 14 ohms, blue 13 ohms, and blue [w/white band] 9 ohms.There were no shorts between circuits or intermittent behavior while manipulating the circuits.When viewed under magnification, there were no cracks in the electrode contacts.The red / white and green end to end ohms resistance shall be less than 2.5 ohms; the actual measurements were 2.0 ohms and 1.9 ohms respectively, which is in specification.There was no fault found, no evidence of improper manufacturing and no out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7366739
Report Number1045254-2018-00125
Device Sequence Number1950248
Product Code ETN
UDI-Device Identifier20613994430209
UDI-Public20613994430209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K024316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8225490
Device Catalogue Number8225490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1